Nebraska, 2005

Hail in Nebraska, July 10, 2005

July 10, 2005 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 10, 1:00 PM MST, 4 hours 28 minutes earlier.

Area forecast discussion, Jul 10, 1:00 PM MST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
200 PM MDT SUN JUL 10 2005

.SHORT TERM...SFC FRONT DID MANAGE TO EDGE ACROSS CYS EARLIER BUT
HAS RETREATED A BIT BACK NORTH THIS AFTERNOON.  FRONT WILL PUSH BACK
SOUTH AGAIN TONIGHT AS UPPER TROF MOVES INTO THE NRN PLAINS.  WIDELY
SCT LIGHT SHOWERS AND A COUPLE OF TSTRMS NOW OVER NRN AND WRN PARTS
OF THE CWA. THESE SHOULD CONTINUE TO PROGRESS EASTWARD AS MID LEVEL
MOISTURE SHIFTS ACROSS WITH BEST COVERAGE EXPECTED OVER THE NRN CWA
THIS EVENING WHERE UPPER SUPPORT WILL BE A BIT BETTER.  SFC HIGH
NOSES INTO CWA MONDAY SO EXPECT DRY AND A BIT COOLER TEMPS.  ISOLATED
CONVECTION MAY TRY TO DEVELOP OVER THE SRN MTNS LATE IN THE AFTN
IF SOME MOISTURE CAN CREEP BACK NORTH BUT EXPECT BULK OF ACTIVITY TO
EXIST SOUTH ACROSS COLORADO.

.LONG TERM...MON NGT THRU THU...MODELS ESPECIALLY ETA SHOWING
SOME INSTBLTY AND PCPN OVER FAR SE WY INTO MON EVNG WITH WEAK MOIST
LOW LEVEL UPSLOPE FLOW.  WILL CUT BACK ON AREAL COVERAGE OF TSTMS
AND CONFINE THEM TO FAR SE WY/FAR SW NEB PNHNDL.  MODELS CONTINUE
THE MOIST LOW LEVEL FLOW INTO TUE...AND HAVE ADDED SOME TSTMS TO FAR
SE WY LATE IN THE DAY TUE.  UPPER RIDGE REBUILDS OVER MUCH OF REGION
STARTING ON TUE...CONTG INTO THU.  TEMPS TO RISE A LITTLE EACH
DAY...WITH HOT TEMPS ALL AREAS BY THU.  MOISTURE ALSO DRIES UP WITH
TIME AND HAVE LEFT WED AND THU DRY.

FOR FRIDAY THROUGH SUNDAY...NORTHERN STREAM SHORTWAVE PROGRESSES
EASTWARD THROUGH SOUTHERN CANADA AS FLATTEN RIDGE REAMPLIFIES
SATURDAY.  THE LAST COUPLE OF GFS RUNS HAS A FAIRLY DECENT SHORTWAVE
TROF MIGRATING SE THROUGH OUR AREA SUNDAY AS RIDGE AXIS SHIFTS
OFFSHORE.  FEEL GFS BEING TOO BULLISH ON SHORTWAVE...HOWEVER HAVE
INTRODUCED LOW POPS ACROSS OUR CWA SUNDAY AFTERNOON.  EXPECT
UNSEASONABLY WARM/DRY CONDITIONS TO CONTINUE FRIDAY AND
SATURDAY...ALTHOUGH CAN NOT RULE OUT A FEW RENEGADE DIURNAL
THUNDERSTORMS.  IF GFS PANS OUT FOR SUNDAY EXPECT A GREATER CHANCE
OF PRECIP WITH SLIGHTLY COOLER TEMPS AS WE HEAD INTO NEXT WEEK.

&&

CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, Jul 10, 9:35 AM MST, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1035 AM MDT SUN JUL 10 2005

NEZ001>003-019>021-054-055-WYZ059>070-111115-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1035 AM MDT SUN JUL 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST
WYOMING...MAINLY EAST OF THE LARAMIE RANGE BY LATE THIS AFTERNOON
AND SPREAD EAST INTO MAINLY THE NORTHERN NEBRASKA PANHANDLE THIS
EVENING.  THE MAIN THREAT WITH THE THUNDERSTORMS WILL BE GUSTY WINDS
UP TO 50 MPH. THE MOST NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS THE
NORTHERN PORTION OF THE AREA...FROM DOUGLAS TO CHADRON...THIS
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR ACROSS
THE AREA MONDAY AND AGAIN ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jul 10, 4:24 PM MST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
524 PM MDT SUN JUL 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             2 W TORRINGTON          42.07N 104.22W
07/10/2005  1.00 INCH        GOSHEN             WY   TRAINED SPOTTER

&&
Local storm report, Jul 10, 5:05 PM MST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
605 PM MDT SUN JUL 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             7 N MORRILL             42.07N 103.92W
07/10/2005  0.88 INCH        SIOUX              NE   TRAINED SPOTTER

0556 PM     HAIL             8 NE ANGORA             41.95N 102.99W
07/10/2005  0.88 INCH        MORRILL            NE   TRAINED SPOTTER

            DIME TO NICKEL SIZE HAIL COVERING THE GROUND

0558 PM     HAIL             8 N ANGORA              41.99N 103.10W
07/10/2005  0.50 INCH        MORRILL            NE   TRAINED SPOTTER

            HAIL COVERING GROUND

&&

HUTCHEON

The radar

The Cheyenne radar (KCYS), 120 km away, was scanning. The volume nearest the first event began at 00:26 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Scotts Bluff

When
July 10, 5:28 PM MST to 5:30 PM MST
Where
Scotts Bluff County, Gering
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.817, -103.667

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464469.